MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM DETACHABLE RASP 01; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM DETACHABLE RASP 01; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75023019
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure and outside the patient the polarstem detachable rasp 01.Did not connect to the broach handle.All other sizes 0-10 attached to broach handle as expected.Surgery was completed with and s+n device and was delayed for no longer than 30 min.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during procedure and outside the patient the polarstem detachable rasp 01 (art.No.75023019 / unknown lot no.) did not connect to the broach handle.All other sizes 0-10 attached to broach handle as expected.Surgery was completed with and s+n device and was delayed for no longer than 30 min.The complaint device, used in treatment, was not returned for investigation.The reported failure mode could not be confirmed.The lot number of the complaint device is unknown and the complaint history review and production documentation review could not be performed.Due to the insufficient information, the root cause could not be determined conclusively.Should additional information become available, the complaint investigation will be reopened.Smith+nephew will continue to monitor for similar issues.Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: it was reported that during procedure and outside the patient the polarstem detachable rasp 01 (art.No.75023019 / lot no.B54317) did not connect to the broach handle.All other sizes 0-10 attached to broach handle as expected.Surgery was completed with and s+n device and was delayed for no longer than 30 min.The complaint device, used in treatment, was returned for investigation.The reported issue could be confirmed upon visual inspection and functional control.The device showed significant damage on the connection part and broach handle could not be attached.The complaint history review was performed for the lot number b54317.No further complaints were found for devices of the same lot.The production documentation was reviewed, there are no hints that the device did not meet the specifications at the time of manufacturing.Based on the conducted investigation, the root cause could not be determined conclusively.But it is assumed upon visual inspection of the part that the material deformation on the connection part might be caused by hits with a hammer.No further actions are deemed necessary.Smith+nephew will continue to monitor for similar issues.The device will be discarded.

Brand Name
POLARSTEM DETACHABLE RASP 01
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10857550
Report Number9613369-2020-00243
Device Sequence Number19491922
Product Code JDI
UDI-Device Identifier07611996111941
UDI-Public07611996111941
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023019
Device Catalogue Number75023019
Device Lot NumberB54317
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/24/2020
03/30/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/30/2020
04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1